Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 25, 2024, 6:11 PM CDT for Comanche County, Eastland County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2024, 6:11 PM CDT (23:11 UTC)
- Expired
- May 25, 2024, 6:43 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Comanche County, TX, Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:45 PM CDT | HAIL 1.5 | 2 Se Gorman, TX | Report of ping pong ball size hail SE of Gorman. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
925
WFUS54 KFWD 252311
TORFWD
TXC093-133-260015-
/O.NEW.KFWD.TO.W.0046.240525T2311Z-240526T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
611 PM CDT Sat May 25 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Eastland County in north central Texas...
Northwestern Comanche County in central Texas...
* Until 715 PM CDT.
* At 611 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Rising Star, or 19 miles south of
Eastland, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
De Leon around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Downing, Rucker, Beattie, Sipe Springs, Okra, Duster, and Comyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3217 9894 3225 9854 3214 9847 3199 9847
3207 9892 3208 9894
TIME...MOT...LOC 2311Z 264DEG 21KT 3212 9885
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Prater2 follow-up statements
384
WWUS54 KFWD 252336
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
636 PM CDT Sat May 25 2024
TXC133-252346-
/O.CAN.KFWD.TO.W.0046.000000T0000Z-240526T0015Z/
Eastland TX-
636 PM CDT Sat May 25 2024
...THE TORNADO WARNING FOR SOUTHEASTERN EASTLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for central and
north central Texas.
&&
LAT...LON 3217 9873 3225 9854 3214 9847 3207 9847
3212 9873
TIME...MOT...LOC 2336Z 260DEG 21KT 3214 9866
$$
TXC093-260015-
/O.CON.KFWD.TO.W.0046.000000T0000Z-240526T0015Z/
Comanche TX-
636 PM CDT Sat May 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTH
CENTRAL COMANCHE COUNTY...
At 636 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gorman, or 17 miles north of Comanche, moving east
at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
De Leon around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Rucker, Comyn, and Duster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3217 9873 3225 9854 3214 9847 3207 9847
3212 9873
TIME...MOT...LOC 2336Z 260DEG 21KT 3214 9866
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Prater928
WWUS54 KFWD 252343
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
643 PM CDT Sat May 25 2024
TXC093-252352-
/O.CAN.KFWD.TO.W.0046.000000T0000Z-240526T0015Z/
Comanche TX-
643 PM CDT Sat May 25 2024
...THE TORNADO WARNING FOR NORTH CENTRAL COMANCHE COUNTY IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 900 PM CDT for central and
north central Texas.
&&
LAT...LON 3217 9873 3225 9854 3214 9847 3207 9847
3212 9873
TIME...MOT...LOC 2339Z 264DEG 21KT 3214 9861
$$
PraterWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 3:19 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 25, 3:19 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 319 PM CDT Sat May 25 2024 ...New Long Term... .SHORT TERM... /Issued 144 PM CDT Sat May 25 2024/ /This Weekend/ There is a chance for isolated instances of severe weather late this afternoon and evening across North Texas. Hot and humid weather is also expected this weekend across the region. Heat... Our attention has largely been on the severe weather, but a much more widespread impact the next few days will be the heat. We have issued a Heat Advisory for parts of Eastern Central Texas for this afternoon. We will collaborate with neighboring offices and assess new data over the next few hours to decide if we will extend the advisory through tomorrow or Monday afternoon. As a reminder, our Heat Advisory criteria is a heat index value >= 105 F (or ambient temperature >= 103 F) for two consecutive days. Most locations will hit this value either today or tomorrow, and most outside of the advisory will not hit it both days. Today's main concern will be heat index values between 103-109 for most of the area. It will be hot, humid, and mostly sunny for a good part of the afternoon. A dryline will move into our area tomorrow, resulting in temperatures soaring into the upper 90s to near 100 degrees for most locations along and west of I-35. Areas east of the dryline will contend with another day of 105+ degree heat index values. If you plan to spend extended periods of time outdoors this weekend, please remember to have a plan to beat the heat: Drink plenty of water, limit time spent outdoors in direct sunlight, wear light- colored and breathable clothing, and be able to recognize the symptoms of heat illness. Severe Weather... Yesterday's remnant boundaries are in the process of washing out as a low pressure center deepens to our northwest. A vigorous shortwave trough will eject out of the Rockies this afternoon, helping strengthen pressure falls and provide a source of large scale ascent later today. A dryline is becoming better defined well to our west (currently west of Childress and near Big Spring) that will advance east this afternoon. We're still not 100% sure exactly where or when the first storms of the day will take place as the CAM guidance has had modest to poor run-to-run consistency regarding this aspect. Mesoanalysis satellite data has already started to indicate a few modest updraft towers going up within a shallow cumulus field between Sterling City and Spur...or about 50 miles ahead of the dryline. If these updrafts are able to mature into mature thunderstorms, they would approach our forecast area between ~5-6PM this afternoon. There is a 30% chance of this occurring. We are not expecting any thunderstorms in our area earlier than 5PM due to a very strong cap residing over our forecast area. Surface heating alone should not be sufficient to break the cap without the help of forced ascent by either the dryline or the supercell itself. We are mainly concerned about *isolated* supercells developing along the dryline late this afternoon to our northwest. CI is most likely to take place where a moisture/theta-e ridge extends into the dryline west of Wichita Falls/Abilene. Storms will develop in a highly buoyant and well-sheared atmosphere, more than capable of supporting supercells. Both left and right splitting storms will also be likely this afternoon and evening. As is usually the case...right moving supercells will have a higher potential of large hail, damaging winds, and perhaps a tornado, while left moving supercells will primarily have a large hail threat. As the storms move off the boundary this evening, the storms should remain isolated as they continue east into our forecast area after about 7PM. The nocturnal low-level jet will strengthen and provide sufficient inflow to maintain the storm's intensity several hours after sunset (particularly any right-moving storms). Most CAM guidance only has 1 or 2 storms moving across North Texas this evening, so while the coverage of severe weather will be low...any storm that lives into the evening should pack a punch. The storms should gradually weaken as they ingest more CIN overnight, this is particularly true for areas along and east of I-35. While an isolated storm can't be ruled out after midnight, most storms will end before this time. Tomorrow morning will start precip-free, but there is a 10% chance of isolated storms developing along a dryline over east/northeast Texas late in the day. Near parallel flow to the boundary will limit moisture convergence, and therefore the convective potential. However, similar to today...any storm that develops should be capable of producing large hail and damaging wind gusts. Bonnette && .LONG TERM... /NEW/ /Memorial Day and Beyond/ By 00Z Monday (Sunday night), the cold front associated with the shortwave moving across the Central Plains will still be lagging well behind the associated surface low located near the Great Lakes. This front, extending from the Upper Midwest into North Texas, is projected to push south of the Red River early Monday morning. With mid-level ascent mostly displaced well to the northeast, forcing for ascent will generally be limited to the surface boundary(ies). 12Z guidance continues to favor a precipitation-free Memorial Day holiday (NBM PoPs < 10%), at least until after dark. By the Monday evening, isentropic lift over the shallow front in addition to ongoing warm air advection may lead to some chances for showers and a few elevated thunderstorms. We will also need to monitor any convection developing along the dryline, which will likely have retreated west towards the Edwards Plateau as moisture advection continues ahead of the boundary. We have maintained the low (20% or less) chance for showers and thunderstorms across Central Texas (generally south of I-20) after midnight. Consolidation of an expanding mid-level ridge over the Intermountain West and the subtropical high over Mexico combined with troughing over the Great Lakes and Appalachians will result in northwest flow aloft across the Plains. Ridge-topping perturbations/shortwaves embedded in the flow aloft in conjunction with the sharpening dryline to the west and lingering frontal boundary across Central Texas should provide sufficient forcing for daily rain/storm chances. This pattern will support rounds of thunderstorms developing initially over the higher terrain to our west and northwest during the afternoon and evening tracking south and east into North and Central Texas overnight and into the daytime hours. The first shortwave is currently progged to arrive Tuesday night into Wednesday with additional waves arriving nightly through the end of the week. Forecast soundings indicate the environment may support severe weather though the finer details including location and specific impacts will be difficult to define at this stage especially for later periods as the forecast will become increasingly affected by any remnant boundaries/outflows from previous convection. Given recent locally heavy rainfall and the potential for multiple additional rounds of showers and storms next week isolated flash and urban flooding impacts are also likely, especially over areas that recently received heavy rainfall. With regard to the recent bout of heat, as post-frontal dewpoints drop slightly (upper 50s/60s across North TX and low/mid 70s across Central TX) and temperatures peak in the low to mid 90s, heat indices on Monday should be well below Heat Advisory criteria for all but our southern row of counties. By Wednesday, with the aid of precipitation and increasingly cloudy skies, highs will generally be in the 80s region wide. The active pattern looks to keep this "cool down" in place through the end of the month. 12 && .AVIATION... /Issued 144 PM CDT Sat May 25 2024/ /18Z TAFs/ MVFR stratus over North Texas will gradually lift/scatter over the next 1-2 hours. Similar to yesterday, the skies will be hazy all day with 6-9 SM visibility expected through the afternoon. We have omitted this detail from the TAF due to its low operational impact. Our main concern will be another round of thunderstorms moving toward the area late in the day. A few storms are starting to go up well to the west of D10 at this time. These storms will move east, with only a 10% chance they live long enough to move into D10 or ACT airspace around/after 00Z. Additional storms should develop near the Bowie feeder routes between 21-23Z that will move east/southeast late in the day/*this evening. These should encroach on the D10 terminals after 00-01Z and move east after a couple hours. The storms will be isolated, so there is only a 30% chance of storms directly impacting the terminals at this time. After the storms move east, VFR and south flow should prevail before another round of MVFR stratus moves in early Sunday morning. The stratus should clear by mid-late morning with breezy south-southwest flow expected tomorrow afternoon. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 97 71 94 71 / 30 10 0 5 20 Waco 74 95 71 93 71 / 10 5 0 5 20 Paris 72 91 68 90 65 / 30 10 5 5 10 Denton 73 96 66 92 68 / 30 10 0 5 20 McKinney 74 94 69 91 68 / 30 10 0 5 20 Dallas 74 97 72 94 71 / 20 10 0 5 20 Terrell 73 91 71 91 69 / 20 10 0 5 20 Corsicana 75 93 74 93 73 / 10 5 0 5 10 Temple 74 95 72 94 71 / 5 5 0 10 20 Mineral Wells 72 100 66 94 69 / 20 0 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Sunday for TXZ147-148-158>162-174- 175. &&
Hazardous weather outlook, May 25, 11:55 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1155 AM CDT Sat May 25 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1155 AM CDT Sat May 25 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe weather is possible for parts of western North Texas late this afternoon, then all of North Texas this evening. The coverage of storms will be isolated, so most will not be impacted. However, any storm that exists will be capable of producing large hail, damaging winds, and tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. After a brief break from storms during the latter half of the holiday weekend, storm chances may return as early as Monday evening and continue daily through the end of the week. The potential for severe weather remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across North Texas between 4 pm and midnight.
In the hours before
Local storm report, May 25, 5:45 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
545 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Hail 3 NW Rising Star 32.13N 98.99W
05/25/2024 M2.50 Inch Eastland TX Public
Photo of tennis ball hail 10 E of Cross
Plains shared on social media.
&&
MASLocal storm report, May 25, 5:48 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
548 PM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Tornado 6 W Rising Star 32.10N 99.07W
05/25/2024 Eastland TX Trained Spotter
Tornado reported by trained spotter 6 W of
Rising Star.
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 30 min |
| May 24, 7:09 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 2 hr |
| May 24, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 64 min |
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 60 min |
| May 24, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 59 min |
| May 24, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Hill, Limestone, Navarro | 56 min |
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 60 min |
| May 24, 8:49 PM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 41 min |
| May 24, 8:58 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 2 hr |
| May 24, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 64 min |
| May 24, 9:37 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 2 hr |
| May 24, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Van Zandt | 47 min |
| May 24, 9:57 PM CDT | River Flood Warning | FWD | Limestone | 42 hr |
| May 24, 10:10 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 65 min |
| May 24, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone | 48 min |
| May 25, 7:28 AM CDT | Heat Advisory | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hill and 6 more | 61 hr |
| May 25, 8:51 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 18 days |
| May 25, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 61 min |
| May 25, 5:36 PM CDT | Tornado Warning | FWD | Eastland | 39 min |
| May 25, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| May 25, 6:41 PM CDT | Tornado Warning | FWD | Montague | 39 min |
| May 25, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 45 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.